MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON 828804PL; INTERNAL CSF DRAINAGE

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON 828804PL; INTERNAL CSF DRAINAGE
Catalog Number 828804PL
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a certas valve (id 828800pl) was implanted via ventriculoperitoneal (vp) shunt on an unknown date.The surgeon said the valve failed and had to be explanted.O additional information has been provided after several attempts.
 
Additional Manufacturer Narrative
Updated fields: short description, d1, d2a, d4, d9, g3, g6, h2, h3, h6, h11.The certas valve (id 828804pl) was returned for evaluation.Failure analysis: the position of the cam when valve was received was at setting 2.The valve was visually inspected; needle guard was raised.The valve failed the programming, occlusion, leak and pressure.The valve passed the reflux and siphonguard.The valve was dismantled and observed under microscope: tear noted on the needle chamber.Biologicals debris were noted on the cb arm, ruby ball and seat, and on the motor.Root cause analysis: the root cause for the raised needle guard noted during the investigation could be due to handling, as noted in the ifu.Do not fold or bend the valve, folding or bending might cause rupture of the silicone housing, needle guard disc dislodgement or occlusion of the fluid pathway.The root cause for the leakage issue is due to a cut/tear in the silicone housing of the needle chamber.The root cause for the programming and pressure issue is due to biologicals debris noted during investigation.Complications of implanted shunt systems include mechanical failure, shunt pathway obstruction, infection, foreign body (allergic) reaction to implants, and csf leakage along the implanted shunt pathway.Clinical signs such as headache, irritability, vomiting, drowsiness, or mental deterioration might be signs of a nonfunctioning shunt.
 
Event or Problem Description
Na.

Brand Name
CERTAS PLUS INLINE WITH SIPHON 828804PL
Common Device Name
INTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23892432
Report Number3013886523-2025-00336
Device Sequence Number4451250
Product Code JXG
UDI-Device Identifier10381780521174
UDI-Public10381780521174
Combination Product (Y/N)N
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828804PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date12/25/2025
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown